Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Should i be concerned about sudden bleeding after 2 years caused by implantation?

Mar 2014
User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 1390 Questions
Hi, I am on 75mg of invega sustenna injections monthly, reduced for 6 months now, I have not had a period for 2 years since I have been on the injections. I have recently been bleeding and was two weeks late for the injection. My question is has my period returned because I was late for the injection or has it returned for good? I was previously not ovulating during that time but have recently started ovulating again, I know this from taking ovulation predictor kits and mittelmersch pain. I am not in menopause as I have been tested. or could the bleeding be implantation bleeding as it was pink and light bleeding. I had unprotected sex ten days before the bleeding. and I had implantation bleeding for my two previous pregnancies. Also, the dr wants to change my medication from invega sustenna injections to Abilify tablets, is this ok if I want my periods to return?
Posted Thu, 27 Mar 2014 in Menstruation and Miscarriage
Answered by Dr. Madhuri N Bagde 37 minutes later
Brief Answer: It may be implantation bleed. Detailed Answer: Hello and welcome to health care magic, Thanks for the query. You have been taking invega and now want to switch to abilify as you want periods. Also you want to know what the bleeding might be. Regarding the bleeding and chances of pregnancy: The invega injections are known to increase the levels of a hormone prolactin in the body. The same one that increases during breast feeding and suppresses periods. So the injections also suppress periods. If you have missed the injection than the prolactin must have gone down leading to return of normal menses and ovulation. Thus if unprotected sexual contact occurred during this time pregnancy may occur. Implantation bleeding also occurs about 10-12 days after ovulation. So if you were ovulating at that time this may be implantation bleed. We cannot be sure about this now. The best way to know this is by a blood or urine test. A blood test comes positive at about 2 weeks after ovulation and a urine test 3-4 weeks after ovulation. You may get a urine test 24 -25 days after the date of suspected contact. If it is negative then pregnancy will be ruled out and we can assume that this was a period. Now about change of medicines: I have already explained that invega suppresses periods, so if you want them to return, switching to abilify may be a good option and your doctor will be the one that decides this drug as I am a gynecologist. But if you are planning to get pregnant while on abilify, I must inform you that this drug is contraindicated in pregnancy. It is known to cause birth defects. So if a pregnancy is desired, better ask your doctor for another safe drug than abilify. I hope I was able to satisfy your query. Please feel free to ask more. Have a good day. Dr Madhuri Bagde Consultant Ob Gy
Above answer was peer-reviewed by
Follow-up: Should i be concerned about sudden bleeding after 2 years caused by implantation? 25 minutes later
I didn't miss the injection, I was two weeks late for it. I have had my prolactin checked and it was high before they reduced the injection to 75mg, but has returned to normal levels and two months after it returned to normal levels, I get this light pink bleeding for two days, then nothing the next day, then the day after, I have red spotting once on toilet paper only. I will do a pregnancy test in 10 days time, ovulation test in 9 days time and then will know if it was a period or implantation bleed?
Answered by Dr. Madhuri N Bagde 24 minutes later
Brief Answer: explained details in answer. Detailed Answer: Hi and welcome back, Thanks for the information. I get everything now. The high prolactin suppressed your period and now since it is returning to normal plus there was a delay in the injection, may have led to ovulation. Other cause of the bleeding may be that the prolactin was low but not low enough to cause a normal ovulation-menstruation cycle and hence this atypical bleeding. So just get the pregnancy test done as this is the best way to know. An ovulation test is needed only if you desire pregnancy. Get a pregnancy test first as if it is positive no need for the ovulation test. If the above tests are negative and you continue to get such abnormal bleed, rule out local causes like polyps or fibroids though they are less likely as you already have a cause [ prolactin]. Hope this answered your query. I am always here for more questions. Take care. Dr Madhuri.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor